MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during middle carotid artery (mca) aneurysm embolization procedure, the operator used the subject coil to deliver into the microcatheter.The operator checked the device and flushed it before delivery, however, big resistance was encountered during the delivery and the subject coil could not be pushed out of the microcatheter.When the operator withdrew the coil, he found that it was fractured from the delivery wire.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the device was returned with unknown guidewire.The main coil was returned within the microcatheter¿s hub.The main coil delivery wire was not returned.The main coil was seen to be kinked/bent.The main coil was seen to be prematurely detached/separated during use.Functional inspection to test the reported event ¿coil in catheter friction¿ was not performed as the returned device detached from the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event ¿main coil broken fractured during use¿ was not confirmed during analysis.The reported event ¿coil in catheter friction¿ could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer is, the device prepared for use as per dfu.There was no damage noted to the packaging prior to opening the packaging.The device confirmed to be in good condition during preparation/prior to use on the patient.Continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was moderately tortuous.The main coil got stuck within the microcatheter and when the customer withdrew it fractured from the delivery wire.During analysis, the device was returned with an unknown guidewire.The main coil was returned within the hub of the microcatheter.The main coil delivery wire was not returned.The main coil was removed for analysis and was found to be kinked and prematurely detached.An assignable cause of not confirmed will be assigned to the reported event ¿main coil broken/fractured during use¿ as the defect was not confirmed during analysis.An assignable cause of procedural factors will be assigned to the reported event ¿coil in catheter friction¿ as this defect appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of procedural factors will be assigned to the analyzed events ¿main coil kinked/bent¿ and ¿main coil prematurely detached/separated during use¿ these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19462936
Report Number3008881809-2024-00248
Device Sequence Number12425264
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberM0035431020
Device Lot Number24507857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient Age67 YR
Patient SexMale
Patient RaceAsian